Could a "heavy" feeling in my forehead and persistent headache and nausea be caused by too much botox in my forehead? (Photo)

I had 30 units of botox injected into my 11's and forehead a week and a half ago and have had a nonstop headache from 2 days after the injection. Now my forehead feels "heavy", I'm nauseous, and my chest feels tight. This started a couple of days ago. Though the nurse said to me "Don't worry. I won't totally freeze you up" that's EXACTLY what she did. I am 45 and have moderate 11's and heavy horizontal lines in my forehead. I had planned a botox neck lift for next week but will probably cancel.

Doctor Answers 12

Heachache after Botox

chickenchick,

A small percentage of patients do report headache after Botox, generally lasting about 48 hour and with onset within 36 hours after injection. This generally resolves quickly with treatment with NSAIDS, like ibuprofen, however.  The "heaviness" is likely the feeling that the tissues are not responding to motion, though full motion impact is often not seen until up to a week after the first time injection, with quicker onset after subsequent injections.  The nausea and chest symptoms do not make sense after Botox, however, as it is not systemic. I would look to other causes for those complaints.  Also consider, that these are flu-like symptoms, and they could represent just that.  Ask the clinic where it was done for their input. There has to be a doctor there that oversees the treatments.  I hope that this helps.


Tom DeWire, MD, FACS    

Richmond, VA


Richmond Plastic Surgeon
4.3 out of 5 stars 35 reviews

Headache As A Result of Botox Treatment

A heavy feeling in the forehead could certainly be the result of a Botox injection if Botox is injected into the muscle that elevates the brow. I have had a patient that did experience headaches after a Botox treatment, but I am not familiar with nausea as a side effect of Botox. 

James Green, MD
Santa Fe Plastic Surgeon
5.0 out of 5 stars 7 reviews

Botox, brow ptosis, headache, nausea

I am sorry you did not have a favorable result to your injections.  The dose that was used sounds reasonable but it is conceivable that your brows could be heavy from the Botox.  Nausea and chest tightness would not likely be related to your injections.  The good news is that these symptoms should start to improve in the near future.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Botox and Heavy Feeling

Botox is a fabulous injection for the areas that you had treated. Some patients do have a feeling of heaviness from Botox when it is injected into that area. This sensation usually goes away in a few days. The nausea and other symptoms may not be related to the Botox injections. Please consult a board certified dermatologist about your symptoms and for the best cosmetic results. 

A small population of Botox patients may feel heaviness to their forehead after a treatment.

A small population of Botox patients may feel heaviness to their forehead after a treatment. Allow for more time to pass, eventually your muscles will relax.

Contact your injector and discuss your concerns.

Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Heaviness, headache, chest tightness and nausea following Botox

Dear chickenchick:

Botox is a muscle relaxer and when artfully placed by a well experienced injector will rebalance the forehead and provide continued expression with mid-forehead elevation. If placed too laterally, the needle may hit nerves causing pain and "freeze" the entire forehead allowing gravity to pull the skin downward which would explain the heaviness rather than a lifting sensation.

Receiving injections through the skin are painful for some, may cause headache (although not as long as you have mentioned) and can cause anxiety which may explain your chest tightness and / or nausea. Other concerns are an on-coming flu which should be evaluated by your primary care physician.

A proper exam by a well experienced Board Certified Injector may help you overcome the heaviness in your forehead. You may wish to be skeptical as few if any of my patients receive a "Botox Neck Lift". If the nurse is describing improvements in the platysma muscle bands, do not expect much of a "lift" but a softening of the bands themselves. Be concerned about too deep a Botox injection in the neck!

I hope this has been helpful. All the best!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

Could a "heavy" feeling in my forehead and persistent headache and nausea be caused by too much botox in my forehead?

I have seen this heaviness a few times in some patients, usually it's the first injection and doesn't recur. Headaches can, but rarely in our experience, occur but also go away within the first few days.

Stephen M. Davis, MD, FACS
Green Hills Plastic Surgery

Too much Botox? It can cause a heavy feeling in the forehead.

A headache can also be caused by the botox but this should go away in a few days. Symptoms such as nausea and chest tightness after botox are more worrisome but should not be as a result of the botox. If you have these symptoms, you should see your doctor to discuss these symptoms. 

Daniel A. Barker, MD
Chattanooga Facial Plastic Surgeon
4.0 out of 5 stars 4 reviews

Could a "heavy" feeling in my forehead and persistent headache and nausea be caused by too much botox in my forehead?

YES cancel until it is determined if the BOTOX caused your present issues. Have examine and discussions with the injecting doc...

Headache and forehead

Heavy feeling is normal if there is too much botox injected or this is your first time.  headache beyond a few days is not normal.  if it gets better with tylenol i wouldnt worry as much, but if it is persistent then you should see your treating physician.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.